Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Sep 20, 2021, 11:30 PM CDT for Mason County, Menard County, Tazewell County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2021, 11:30 PM CDT (04:30 UTC)
- Expired
- Sep 21, 2021, 12:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 50
Counties Mason County, IL, Menard County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 37 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
248
WWUS83 KILX 210430
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
1130 PM CDT Mon Sep 20 2021
ILZ029-031-037-041-042-047-048-210515-
Logan-Tazewell-Peoria-Mason-Woodford-Menard-Cass-
1130 PM CDT Mon Sep 20 2021
...Strong thunderstorms will impact portions of Menard, western
Logan, south central Woodford, Tazewell, east central Cass, Mason and
south central Peoria Counties through 1215 AM CDT...
At 1130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Glasford to near Manito to near Tallula.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Manito and Glasford around 1135 PM CDT.
Bartonville, South Pekin and Green Valley around 1140 PM CDT.
Pekin, Creve Coeur and Marquette Heights around 1145 PM CDT.
Delavan and Greenview around 1150 PM CDT.
Other locations in the path of these storms include Morton, Tremont,
Hopedale, Middletown, Mackinaw, Minier, Deer Creek, Elkhart, Eureka
and Goodfield.
This includes the following highways...
Interstate 155 between mile markers 0 and 31.
Interstate 474 between mile markers 7 and 14.
Interstate 55 between mile markers 113 and 121, and between mile
markers 123 and 128.
Interstate 74 between mile markers 96 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4071 8929 4046 8928 4000 8946 3995 9011
4046 8987 4063 8985
TIME...MOT...LOC 0430Z 266DEG 38KT 4058 8981 4046 8979 3999 8998
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
ShimonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Sep 20, 7:30 PM CDT, 4 hours earlier.
Area forecast discussion, Sep 20, 7:30 PM CDT, 4 hours before
Area Forecast Discussion National Weather Service Lincoln IL 730 PM CDT Mon Sep 20 2021 .SYNOPSIS... Issued at 715 PM CDT Mon Sep 20 2021 Thunderstorms along a cold front will bring rain to the majority of central Illinois from tonight into early Tuesday morning. Some of the storms may be strong, with damaging winds being the primary threat. By sunrise Tuesday, the line of storms is expected to be in eastern Illinois where showers may linger through much of the day. && .UPDATE... Issued at 730 PM CDT Mon Sep 20 2021 Broken line of thunderstorms stretches from west central Wisconsin to south of Kansas City early this evening. Shear values this far east are not especially impressive, but MUCAPE's off the RAP model are above 1000 J/kg with the line as it moves into western Illinois later this evening, so some stronger storms remain a concern. Latest HRRR brings the storms in a weakening mode to near the Illinois River by 11-midnight and to I-55 around 2 am. General PoP trends in the previous forecast are on track, but made some minor adjustments over the next few hours for timing along the leading edge. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 314 PM CDT Mon Sep 20 2021 Central Illinois is currently in a lull of activity ahead of tonight's cold frontal passage. Convection is forming along the front from northwest of Kansas City through central Iowa into Minnesota. Expect this line to continue eastward through the evening and overnight hours. Short term forecasts show the greatest sfc-500 km shear in the post-frontal air mass, but sufficient shear along the front for the possibility of some severe wind gusts. In any case, most locations in central Illinois should observe a few hours of moderate to heavy rainfall in thunderstorms as the front moves through overnight. On Tuesday, expect a cooler day behind the front, with skies only gradually clearing out from west to east. Showers are expected to continue into the afternoon primarily near and east of I-57. The front has sped up a bit with this forecast, with the threat of very heavy rainfall in eastern Illinois decreasing somewhat. However, with precipitable water values of 1.5-1.8 inches in the pre-frontal air, small differences in feature movement or timing of individual cells could mean large differences in rainfall amounts. Pre-frontal storms should be capable of high rain rates. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 314 PM CDT Mon Sep 20 2021 The upper trough is expected to be nearly overhead on Wednesday morning with breezy northwest winds and temperatures in the 60s much of the day. Many model solutions close off the low and keep the center near MI/IN/OH through about Thursday evening. As such, precip chances will be slow to fade out completely, especially in eastern/northern portions of the forecast area. The next short- wave trough from the northwest may begin influencing Illinois early on Friday per the WPC cluster tool, though the forecast currently reflects a short-lived warm up Friday before cooler temperatures return on Saturday. Warming temperatures and dry conditions are expected through this coming weekend into Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 602 PM CDT Mon Sep 20 2021 Short term concern will be with south winds gusting 20-25 knots this evening, but focus shifts to incoming convection ahead of a cold front. Timing of the line of storms brings it to near KPIA toward 05-06Z, but a general weakening trend is expected as it gets further east. Ceilings expected to drop below 2,000 feet as the rain gets closer, then should be down to IFR levels as a cold front pushes through central Illinois between 08-12Z. Winds will shift to the northwest and still gust to around 20 knots much of the day Tuesday. A slow improvement in ceilings is expected, with VFR conditions possible by mid afternoon near KPIA, but MVFR or lower lingering in eastern Illinois well into the afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Geelhart SYNOPSIS...AAT/Geelhart SHORT TERM...AAT LONG TERM...AAT AVIATION...Geelhart
Hazardous weather outlook, Sep 20, 3:05 PM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 305 PM CDT Mon Sep 20 2021 ILZ027>031-036>038-040>044-047>053-212015- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 305 PM CDT Mon Sep 20 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... A few strong to severe storms are possible late tonight, with damaging winds the main concern. Isolated hail and locally heavy rainfall are also be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ045-046-054>057-061>063-066>068-071>073-212015- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Richland-Shelby-Vermilion- 305 PM CDT Mon Sep 20 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible east of I-55 early this evening. Additional storms are possible overnight, with gusty winds and locally heavy rainfall possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Showers and storms are forecast to continue through Tuesday as the frontal boundary stalls near the Illinois Indiana border. Rainfall amounts of 1 to 2 inches are possible with locally higher amounts possible near the Indiana border. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Erwin
In the hours before
Special weather statement, Sep 20, 9:24 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Lincoln IL
924 PM CDT Mon Sep 20 2021
ILZ027-210315-
Knox-
924 PM CDT Mon Sep 20 2021
...Strong thunderstorms will impact portions of Knox County through
1015 PM CDT...
At 924 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burgess to Kirkwood. Movement was east at
40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Rio around 940 PM CDT.
Other locations in the path of these storms include Wataga,
Galesburg, Oneida, Altona, Knoxville, Victoria, Gilson and
Williamsfield.
This includes Interstate 74 between mile markers 35 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4115 8999 4084 9001 4083 9044 4115 9044
TIME...MOT...LOC 0224Z 265DEG 36KT 4109 9061 4089 9074
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ShimonSpecial weather statement, Sep 20, 10:08 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1008 PM CDT Mon Sep 20 2021
ILZ027>030-036-210400-
Marshall-Peoria-Knox-Stark-Fulton-
1008 PM CDT Mon Sep 20 2021
...Strong thunderstorms will impact portions of western Marshall,
northern Fulton, Stark, Knox and Peoria Counties through 1100 PM
CDT...
At 1008 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Fayette to near Bushnell. Movement was
east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Toulon, Elmira and La Fayette around 1015 PM CDT.
Wyoming and Osceola around 1020 PM CDT.
Bradford, London Mills, Castleton and Camp Grove around 1025 PM
CDT.
Other locations in the path of these storms include Fairview, Canton,
Henry, Farmington, Trivoli and Hanna City.
This includes the following highways...
Interstate 474 near mile marker 0.
Interstate 74 between mile markers 52 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4115 8964 4115 8933 4112 8933 4111 8936
4110 8928 4056 8987 4057 9045 4078 9044
4115 9005 4115 8987 4123 8986 4124 8964
TIME...MOT...LOC 0308Z 262DEG 44KT 4114 8995 4059 9054
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ShimonSpecial weather statement, Sep 20, 10:39 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1039 PM CDT Mon Sep 20 2021
ILZ029-036-037-040-041-047-048-210430-
Tazewell-Peoria-Mason-Menard-Schuyler-Cass-Fulton-
1039 PM CDT Mon Sep 20 2021
...Strong thunderstorms will impact portions of western Menard,
Fulton, southwestern Tazewell, Cass, central Schuyler, Mason and
southern Peoria Counties through 1130 PM CDT...
At 1038 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ipava to near Mount Sterling. Movement was
east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Ipava around 1045 PM CDT.
Cuba around 1050 PM CDT.
Beardstown, Lewistown and Bluff Springs around 1055 PM CDT.
Other locations in the path of these storms include St. David,
Canton, Virginia, Manito, Chandlerville, South Pekin, Kilbourne,
Pekin and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4028 9059 4028 9045 4057 9044 4054 8960
3995 8989 3989 9058 3992 9054 3997 9051
3999 9052 3998 9060 4002 9062 4003 9061
4003 9065 4005 9068 4008 9067 4008 9069
TIME...MOT...LOC 0338Z 256DEG 52KT 4038 9040 3994 9068
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ShimonSpecial weather statement, Sep 20, 11:16 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1116 PM CDT Mon Sep 20 2021
ILZ029-031-036-037-210500-
Tazewell-Peoria-Woodford-Fulton-
1116 PM CDT Mon Sep 20 2021
...Strong thunderstorms will impact portions of western Woodford,
northeastern Fulton, northern Tazewell and southern Peoria Counties
through MIDNIGHT CDT...
At 1116 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Farmington to near St. David. Movement was
east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Farmington around 1120 PM CDT.
Glasford and Trivoli around 1130 PM CDT.
Hanna City around 1135 PM CDT.
Other locations in the path of these storms include Peoria, Pekin,
Bartonville, Creve Coeur, West Peoria, Marquette Heights, Bellevue,
East Peoria, Morton, Spring Bay, Bay View Gardens, Washington,
Germantown Hills, Goodfield and Deer Creek.
This includes the following highways...
Interstate 155 between mile markers 28 and 31.
Interstate 474 between mile markers 0 and 14.
Interstate 74 between mile markers 82 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4087 8944 4060 8928 4044 9000 4066 9014
TIME...MOT...LOC 0416Z 253DEG 40KT 4064 9006 4047 8997
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ShimonSpecial weather statement, Sep 20, 11:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1130 PM CDT Mon Sep 20 2021
ILZ029-031-037-041-042-047-048-210515-
Logan-Tazewell-Peoria-Mason-Woodford-Menard-Cass-
1130 PM CDT Mon Sep 20 2021
...Strong thunderstorms will impact portions of Menard, western
Logan, south central Woodford, Tazewell, east central Cass, Mason and
south central Peoria Counties through 1215 AM CDT...
At 1130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Glasford to near Manito to near Tallula.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Manito and Glasford around 1135 PM CDT.
Bartonville, South Pekin and Green Valley around 1140 PM CDT.
Pekin, Creve Coeur and Marquette Heights around 1145 PM CDT.
Delavan and Greenview around 1150 PM CDT.
Other locations in the path of these storms include Morton, Tremont,
Hopedale, Middletown, Mackinaw, Minier, Deer Creek, Elkhart, Eureka
and Goodfield.
This includes the following highways...
Interstate 155 between mile markers 0 and 31.
Interstate 474 between mile markers 7 and 14.
Interstate 55 between mile markers 113 and 121, and between mile
markers 123 and 128.
Interstate 74 between mile markers 96 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4071 8929 4046 8928 4000 8946 3995 9011
4046 8987 4063 8985
TIME...MOT...LOC 0430Z 266DEG 38KT 4058 8981 4046 8979 3999 8998
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:24 PM CDT | Special Weather Statement | ILX | Knox | 51 min |
| Sep 20, 10:08 PM CDT | Special Weather Statement | ILX | Knox, Peoria, Stark | 52 min |
| Sep 20, 10:39 PM CDT | Special Weather Statement | ILX | Cass, Fulton, Mason, Schuyler | 51 min |
| Sep 20, 11:16 PM CDT | Special Weather Statement | ILX | Peoria | 44 min |
| Sep 21, 12:03 AM CDT | Special Weather Statement | ILX | DeWitt, Logan, McLean | 57 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.